New Jersey, 2013

Winter Weather in New Jersey, March 16, 2013

March 16, 2013 · NWS PHI · 6 events in 6 counties and zones

A quick moving low pressure system dropped 1 to 2 inches of snow during the day on the 16th across parts of central and northwest New Jersey. While snowfall amounts were not heavy, it fell heavily briefly and caused a slushy accumulation on less traveled roadways, bridges and overpasses.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A quick moving low pressure system dropped 1 to 2 inches of snow during the day on the 16th across parts of central and northwest New Jersey. While snowfall amounts were not heavy, it fell heavily briefly and caused a slushy accumulation on less traveled roadways, bridges and overpasses. There was also some sleet mixed in across parts of central New Jersey. Snow began falling during the late morning on the 16th, fell at its heaviest between 2 p.m. and 4 p.m. EDT and ended during the early evening of the 16th. Temperatures in northwest New Jersey fell below freezing overnight and untreated roadways were slippery. Representative snowfall included 1.8 inches in Hightstown (Mercer County), 1.5 inches in Highland Lakes (Sussex County), Blairstown and Allamuchy in Warren County and Randolph Township (Morris County), 1.4 inches in Ewing (Mercer County), 1.3 inches in Freehold (Monmouth County), 1.2 inches in Wantage (Sussex County) and 1.0 inch in Wrightstown (Burlington County).

The snow was caused by a quick moving low pressure system that moved from the Ohio Valley on the morning of the 16th, reached West Virginia at 2 p.m. EDT on the 16th and moved off the lower Delmarva Peninsula on the evening of the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 16, 9:07 AM EST, 53 minutes earlier.

Area forecast discussion, Mar 16, 9:07 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1007 AM EDT SAT MAR 16 2013

.SYNOPSIS...
LOW PRESSURE IN THE OHIO VALLEY WILL MOVE OFF THE DELMARVA COAST
THIS EVENING. HIGH PRESSURE BUILDS INTO THE NORTHEAST SUNDAY
CRESTING OVER NEW ENGLAND MONDAY. LOW PRESSURE MOVING
NORTHEASTWARD FROM THE WESTERN GREAT LAKES MONDAY EVENING WILL
SPAWN A NEW AREA OF LOW PRESSURE OVER DELMARVA...WHICH ARRIVES
OVER LONG ISLAND TUESDAY MORNING. THE LOWS WILL STRENGTHEN AND
MERGE OVER THE MARITIMES WEDNESDAY AS A SECONDARY COLD FRONT
CROSSES THE MID ATLANTIC STATES. WEAK HIGH PRESSURE FOLLOWS
THURSDAY. LOW PRESSURE IN THE GULF COAST STATES FRIDAY SHOULD MOVE
EAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT MID-MORNING, LIGHT PRECIPITATION WAS BEGINNING TO MOVE INTO
WESTERN PARTS OF OUR AREA, WITH LIGHT RAIN FALLING ACROSS PORTIONS
OF DELAWARE AND SOME LIGHT SNOW AT THE ONSET INTO SOUTHEASTERN PA.
TEMPERATURES WERE MAINLY HOLDING IN THE 40S ACROSS SOUTHERN NJ AND
THE DELMARVA, WITH MID TO UPPER 30S INTO MUCH OF EASTERN PA AND
CENTRAL NJ. WE LOWERED POPS SOME OVER EASTERN PORTIONS OF OUR AREA
TO REFLECT A SLOWER ONSET OF PRECIP BASED ON CURRENT RADAR
IMAGERY, AND WE MAINTAINED THE IDEA OF A RAIN/SNOW MIX INTO
PORTIONS OF CENTRAL NJ AND EASTERN PA WHERE TEMPS ARE HOLDING IN
THE 30S.

OTHERWISE, ONLY LIGHT PRECIP AMOUNTS ARE EXPECTED...WITH THE
CHALLENGE BEING WHAT TYPE OF PRECIP. ACROSS THE FAR
NORTH/WEST...THE PCPN WILL PROBABLY BE MOSTLY FROZEN WITH SOME MIX
OF RAIN THIS AFTERNOON. ACROSS THE SOUTH MOSTLY RAIN BUT A MIX AT
THE ONSET AND JUST BEFORE ENDING THIS EVENING. OTHER AREAS WILL
PROBABLY HAVE A MIX OR RAIN/SNOW WITH ONLY LIGHT ACCUMS...WITH THE
GROUND BEING SOMEWHAT WARM AND DAYTIME INSOLATION A FACTOR. HIGHS
TODAY MOSTLY UPPER 30S TO LOW 40S...WITH SOME LOW 30S FAR NORTH
AND SOME MID 40S OVER THE DELMARVA. WIND WILL BE RATHER LIGHT FROM
THE NORTHEAST TO EAST. OVERALL QPF AROUND .10 INCHES AND SNOWFALL
(ACROSS THE NRN HALF OF THE AREA) PROBABLY A SLUSHY 1/2 INCH (AT
MOST) MOSTLY ON GRASSY AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
MUCH OF THE PRECIPITATION ASSOCIATED WITH THE WEAK LOW WILL HAVE
ENDED BY EARLY TONIGHT. BKN-OVC CONDITIONS WILL BE ACROSS THE AREA
EARLY...BEFORE CLEARING BEGINS. HIGH PRESSURE FROM THE OHIO VALLEY
WILL BUILD TOWARD THE REGION TONIGHT. LOWS WILL DROP INTO THE LOW 20S
ACROSS THE NORTH AND MID TO UPPER 20S ELSEWHERE. WINDS WILL REMAIN
RATHER LIGHT FROM THE NW.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
**SNOW STILL AFFECTS TRAVEL IN PORTIONS OF E PA AND NNJ AT TIMES
 LATER TODAY AND PROBABLY AGAIN MONDAY AND MONDAY EVENING**

500 MB: CLOSED LOW NEAR HUDSON BAY SUNDAY MORNING SPLITS WITH ONE
LOW MOVING TO THE MARITIMES MONDAY. THE PRIMARY CLOSED LOW
RETROGRADES INTO NORTHWEST CANADA TUESDAY AS A NEW CLOSED LOW
SHORT WAVE DEVELOPS OVER LAKE SUPERIOR. THIS LATTER NEW CLOSED LOW
BECOMES LARGE AND DOMINATES OUR FLOW OVER THE NORTHEASTERN UNITED
STATES AS ITS CENTER EDGES EAST THROUGH QUEBEC WEDNESDAY...TO
NORTHERN MAINE THURSDAY AND THE MARITIMES FRIDAY.

OTHER THAN THE PRECIPITATION ASSOCIATED WITH THE DEVELOPING SURFACE
LOW PRESSURE SYSTEM OVER OUR AREA MONDAY NIGHT AND EARLY TUESDAY...
MOST OF THIS LONG RANGE PERIOD SHOULD BE PRECIPITATION FREE.

CALENDAR DAY AVERAGE TEMPERATURES: GENERALLY 5 TO 10 DEGREES BELOW
NORMAL DAILY THROUGH THIS EXTENDED PERIOD WITH THE EXCEPTION OF
TUESDAY WHICH SHOULD BE NEAR NORMAL.

THE DAILIES BELOW...

SUNDAY...QUIET. GENERALLY A DEVELOPING HIGH OVERCAST MOST OF THE
AREA. NW WIND G TO 15 MPH.  00Z/16 NCEP BLENDED MOS GUIDANCE.

MONDAY...BLENDED MODEL GUIDANCE WITH THE ECMWF. UNCERTAINTY OF
PTYPE AT ONSET OVER OUR AREA BUT THE MODEL TRENDS ARE COLDER AND
THE UKMET IS ESPECIALLY COLD FOR THIS EVENT. GUSTY E FLOW
DEVELOPING IN THE AFTN TO 25 MPH ALONG THE COAST.

HIGH CONFIDENCE WE'LL NEED A WXA FOR SNOW TO ICE TO RAIN POCONOS
AND ESPECIALLY NNJ N OF RTE 80.

OUR GRIDS HAVE ABOUT 4 INCHES IN THE POCONOS WITH 0.1 ICE...LESSER
SNOW AND ICE NW NJ BUT CONFIDENCE ON THE SNOW AND ICE AMOUNTS IS
BELOW AVG.

MOST OF THE SNOW/ICE PROBLEMS SHOULD BE RESERVED FOR HIGHER
TERRAIN VCNTY KRDG TO KMMU NWWD.

3 HRLY 7MB PRES FALLS NEAR SANDY HOOK AT 06Z TUESDAY GUIDING BL
CONVERGENCE IN NJ.

TUESDAY...LEFTOVER EARLY MORNING SHOWERS WESTWARD FROM THE TRIPLE
POINT LOW OVER LONG ISLAND BACK INTO NNJ AND A SMALL CHANCE OF AN
AFTN RAIN OR SNOW SHOWER WITH THE 500MB VORT MAX. GUSTY W WIND TO 30
MPH IN THE AFTERNOON WITH THE BRIGHTENING SKIES.

WED...WINDEX EVENT FOR POSSIBLE MIDDAY OR AFTN RAIN OR SNOW SHOWERS
WITH A SECONDARY CFP. LARGE LOW LVL LAPSE RATES...BUT LIMITED
MOISTURE. G WEST WIND TO 30 MPH SHIFT NW LATE. ECMWF SEEMS TO HAVE
THIS MODELED FASTER...OCCURRING TUE NIGHT.

THU AND FRI...FAIR WEATHER WITH WEAK HIGH PRESSURE NOSING DOWN INTO
OUR AREA. MAINTAINING AN EYE ON THE NORTHERN FRINGE OF THE GULF
COAST LOW PRESSURE SYSTEM PCPN SHIELD.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ACROSS THE TERMINALS EARLY THIS MORNING WILL GIVE WAY
TO MOSTLY MVFR CIGS/VSBYS BY LATE MORNING. THESE CONDITIONS WILL
PERSIST INTO THE EARLY EVENING AS A WEAK LOW PRESSURE SYSTEM MOVES
TO THE SOUTH OF THE AREA TODAY. LIGHT PCPN WILL ALSO DEVELOP BY
MID-MORNING AND CONTINUE INTO THE AFTERNOON. PCPN TYPES WILL BE
MOSTLY SNOW ACROSS KRDG/KABE...A MIX OF SNOW/SLEET AND SOME RAIN
ACROSS THE DEL VALLEY...AND MOSTLY RAIN WITH SOME SLEET AT
KACY/KMIV. OVERALL PCPN TOTALS WILL BE LIGHT. WINDS TODAY SWITCH
AROUND TO NE AHEAD OF THE LOW AND THEN BACK TO NW AS THE LOW PASSES
TO THE SOUTH. WIND SPEEDS WILL MOSTLY BE 5 TO 10 KTS TODAY AND
TONIGHT. AN IMPROVEMENT BACK TO VFR IS EXPECTED BY MIDNIGHT IN MOST
AREAS.

OUTLOOK...
SUNDAY...VFR CIRRUS CIGS. SCT-BRIEFLY BKN SC NEAR 4000 FT...EXCEPT
NEAR 2500 FT IN THE POCONOS. NW G15 KT. HIGH CONFIDENCE.

SUNDAY NIGHT...VFR CIRRUS CIGS. LIGHT N WIND BECOMING NE LATE.
HIGH CONFIDENCE.

MONDAY...VFR CIGS LOWERING TO MVFR OR IFR CONDS IN PCPN DURING THE
AFTERNOON WHICH CAN INCLUDE A PERIOD OF SNOW. E-SE WIND G15-20 KT
LATE IN THE DAY. HIGH CONFIDENCE.

MONDAY NIGHT AND EARLY TUESDAY...IFR CONDS IN PCPN/FOG...MOSTLY
RAIN KTTN SOUTH. KRDG AND KABE SHOULD BE SNOW TO BRIEF FREEZING
RAIN THEN RAIN BY MIDNIGHT WITH SNOW OR FREEZING RAIN LINGERING IN
NE PA AND FAR NW NJ PAST MIDNIGHT MONDAY NIGHT...ESPECIALLY ALONG
AND N OF RTE 80. GUSTY ESE WIND SHIFTS SW EARLY TUE. OVERALL MDT-
HIGH CONFIDENCE BUT LOW-MDT CONFIDENCE ON INDIVIDUAL DETAILS AND
TIMING.

TUE AFTN...ANY LEFTOVER IFR CONDS NORTH LIFTS TO VFR CIGS BY MIDDAY
AND THEN PARTIAL CLEARING AFTERNOON. GUSTY WEST WIND G 25-30 KTS.
STRONG VORT MAX AT 500 MB MAY BE ACCOMPANIED BY A CLUSTER OF
SHOWERS DURING THE AFTN...ESPECIALLY NE PA AND NNJ. OVERALL MDT-
HIGH CONFIDENCE BUT LOW- MDT CONFIDENCE ON INDIVIDUAL DETAILS AND
TIMING.

TUE NIGHT...VFR OCNL CIGS. AVERAGE CONFIDENCE.

WED...VFR WITH A PERIOD OF VFR CIGS AND CHANCE OF AN INSTABILITY
SNOW SHOWER ASSTD WITH A SECONDARY CFP. WEST WIND G25 KT SHIFT NW
LATE. AVERAGE CONFIDENCE.

&&

.MARINE...
LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY THIS MORNING TO VIRGINIA
THIS EVENING. THE LOW WILL THEN STRENGTHEN A LITTLE WHILE MOVING OFF
THE COAST TONIGHT. THIS SYSTEM WILL BRING SOME LIGHT PCPN TO THE
WATERS...BUT WINDS AND SEAS SHOULD REMAIN SUB-SCA TODAY AND TONIGHT.
WINDS WILL CONTINUE TO VEER TO N/NE TODAY AND THEN BACK TO NW
TONIGHT AS THE LOW MOVES AWAY. WIND SPEEDS WILL MOSTLY BE 10 TO 15
KTS AT MOST.

OUTLOOK...
SUNDAY...SUB-ADVISORY LEVEL WINDS ARE EXPECTED ACROSS THE WATERS
WITH A SMALL CHANCE OF GUSTY NW WINDS TO 25 KTS FORENOON ALONG THE
NJ COAST.

MONDAY-TUESDAY...SCA SE FLOW MON AFTN AND NIGHT AHEAD OF LOW PRESSURE
DEVELOPING IN NJ BECOMING A POSSIBLE PERIOD OF W GALE TUE AFTERNOON
IN THE WAKE OF THE NEWD DEPARTING AND INTENSIFYING LOW. ANY GALES
SHOULD BE MOSTLY IN THE S NJ WATERS. OTHERWISE IF NO GALE TUE...IT
WILL BE SCA.

WED...SCA LIKELY.

&&

.HYDROLOGY...
COULD SEE SOME MINOR SMALL STREAM FLOODING ISSUES WITH FFG RELATIVELY
LOW NW OF I95...ESPECIALLY CENTRAL NJ. MMEFS HAS A BIT MORE OF AN ALERT
FOR US MONDAY NIGHT AS COMPARED TO THE TUE MARCH 12 EVENT. PLS SEE
HPC AND MARFC QPF AND THEIR DISCUSSIONS FOR FURTHER CONSIDERATION
OF THE UPCOMING EVENT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...KLINE/O'HARA
SHORT TERM...O'HARA
LONG TERM...DRAG
AVIATION...DRAG/O'HARA
MARINE...DRAG/O'HARA
HYDROLOGY...
Hazardous weather outlook, Mar 16, 3:17 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 AM EDT SAT MAR 16 2013

NJZ001-007>010-PAZ054-055-060>062-101-103-105-170830-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
417 AM EDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW OCCURRING LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON
MAY CAUSE A FEW SLIPPERY STRETCHES OF UNTREATED PAVEMENTS ACROSS
THE HIGHER TERRAIN OF EAST CENTRAL AND NORTHEAST PENNSYLVANIA AS
WELL AS ELEVATED TERRAIN OF NORTHWEST NEW JERSEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SNOW IS EXPECTED TO DEVELOP MONDAY...CHANGING TO RAIN FROM SOUTH
TO NORTH LATE IN THE DAY OR AT NIGHT. THERE MAY BE A PERIOD OF FREEZING
RAIN....ESPECIALLY THE POCONOS AND FAR NORTHWEST NEW JERSEY MONDAY NIGHT.
PLOWABLE AMOUNTS OF SNOW ARE POSSIBLE IN THE POCONOS WITH SLIPPERY
PAVEMENTS POSSIBLE IN OTHER HILLY AREAS OF EASTERN PENNSYLVANIA
AND NORTHWEST NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106-
170830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
417 AM EDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WHILE A BIT OF SNOW IS POSSIBLE LATER TODAY OR THIS EVENING...
MOST IF NOT ALL OF THE SNOW WILL MELT ON PAVEMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STORM SYSTEM IS EXPECTED TO AFFECT THE AREA MONDAY AFTERNOON INTO
EARLY TUESDAY, BRINGING A PERIOD OF POSSIBLE HEAVY PRECIPITATION.
PRECIPITATION MAY BEGIN AS SNOW AND THERE MIGHT BE A SLIGHT ACCUMULATION
BEFORE HEAVIER RAIN MONDAY NIGHT WASHES IT AWAY. ANY SNOW ACCUMULATION
DEPENDS ON TIMING... DURATION AND INTENSITY. ITS POSSIBLE THAT A
BIT OF SNOW COULD IMPACT THE MONDAY MORNING COMMUTE OUT OF THE
HILLY TERRAIN WEST OF PHILADELPHIA AND WILMINGTON. ANY WINTRY
PRECIPITATION SHOULD TURN TO ALL RAIN BY MONDAY EVENING.

STRONG GUSTY WINDS ARE POSSIBLE BEHIND THIS SYSTEM TUESDAY INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-170830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
417 AM EDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A PERIOD OF GALE FORCE WESTERLY WINDS IS POSSIBLE TUESDAY INTO
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 winter weather. Local standard time, as filed.

Winter Weather, Mercer

When
March 16, 10:00 AM EST to 5:00 PM EST
Where
Mercer forecast zone
Reported by
Trained Spotter
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Winter Weather, Western Monmouth

When
March 16, 10:00 AM EST to 5:00 PM EST
Where
Western Monmouth forecast zone
Reported by
CoCoRaHS
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Winter Weather, Northwestern Burlington

When
March 16, 10:30 AM EST to 5:00 PM EST
Where
Northwestern Burlington forecast zone
Reported by
COOP Observer
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Winter Weather, Sussex

When
March 16, 11:00 AM EST to 7:00 PM EST
Where
Sussex forecast zone
Reported by
Trained Spotter
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Winter Weather, Warren

When
March 16, 11:00 AM EST to 7:00 PM EST
Where
Warren forecast zone
Reported by
Trained Spotter
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Winter Weather, Morris

When
March 16, 11:00 AM EST to 6:00 PM EST
Where
Morris forecast zone
Reported by
CoCoRaHS
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439452, 439453, 439454, 439456, 439457, 439458.